The first case report of leukopenia with neutropenia due to the new glycopeptide antibiotic teicoplanin is described. The side effect occurred in a 73-year-old man hospitalized because of subacute bacterial endocarditis caused by Streptococcus faecalis. Leukopenia with neutropenia (white blood cells 2000/mm3, neutrophils 46%) developed after 20 days of teicoplanin therapy. After stopping teicoplanin white blood cell and neutrophil counts reverted to normal, but dropped again on rechallenge. A review of 1500 records of patients treated with teicoplanin alone or in combination with other drugs was also performed. Five cases were found in which leukopenia was possibly (four cases) or probably (one case) related to teicoplanin therapy. From these preliminary data the incidence of leukopenia related to teicoplanin seems to be low.
|Autori:||Del Favero, A; Patoia, L; Bucaneve, G; Biscarini, L; Menichetti, F|
|Titolo:||Leukopenia with neutropenia associated with teicoplanin therapy|
|Anno del prodotto:||1989|
|Appare nelle tipologie:||1.1 Articolo in rivista|